MAUDE Adverse Event Report: STRYKER GMBH NON LOCKING SCREW ANCHORAGE Ø3.0MM/L22MM; PLATE, FIXATION, BONE

STRYKER GMBH NON LOCKING SCREW ANCHORAGE Ø3.0MM/L22MM; PLATE, FIXATION, BONE
Catalog Number PLSS3022
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, when surgeon was installing an anchorage ancillary plate, the head of the unlocked screw broke during screwing, even though there were no particular stresses.As a result, the screw could not be removed and had to remain in place.No clinical signs were observed.Screw was impossible to remove.No complications for the patient if the material is left in place.However, if the patient is bothered by the screw, it may have to be removed, with the attendant risks.On the other hand, the surgeon found it distressing that a screw fractured when he tried to tighten it (locked screw) and that it was impossible to remove it.Fortunately, it had been well placed all along and the plate didn't have to be replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the broken head of the screw was returned for evaluation.The complete alleged screw was not returned for evaluation, only the head was returned.The drive section of the screw head showed significant deformation in a few pegs (top surface & inside), indicating towards application of high torsional load.The underside of the head with the fracture surface shows a typical ductile failure due to a continuous high load application.The batch record could not be reviewed since the lot number was not communicated or could be retrieved.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the available information, the cause of the failure is most likely user related as evident by signs of high load application in the returned head.The operative technique cautions the user that applying excessive torque during screw insertion is not recommended, and may result in damage to the screw head.In particular for nonlocking screws it is recommended to tighten the screw head until contact with the plate, then release from tightening.If any additional information is provided, the investigation will be reassessed.

Brand Name
NON LOCKING SCREW ANCHORAGE Ø3.0MM/L22MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22632481
Report Number0008031020-2025-01307
Device Sequence Number9003034
Product Code HRS
UDI-Device Identifier07613252262718
UDI-Public07613252262718
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLSS3022
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown